Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 68, NWS Austin/San Antonio, TX

July 5, 2025Burnet County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2025, 3:39 PM CDT for Burnet County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2025, 3:39 PM CDT (20:39 UTC)
Expired
Jul 5, 2025, 7:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
523 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

861 
WGUS54 KEWX 052039
FFWEWX
TXC053-060000-
/O.NEW.KEWX.FF.W.0068.250705T2039Z-250706T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
339 PM CDT Sat Jul 5 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Burnet County in south central Texas...

* Until 700 PM CDT.

* At 339 PM CDT, Emergency management reported thunderstorms 
  producing heavy rain across the warned area. Between 5 and 10 
  inches of rain have fallen. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Burnet, Bertram, Buchanan Dam, Buchanan Lake Village, Lake Victor, 
  Sunnylane, Shady Grove, Watson, Joppa, Briggs, Mahomet and Inks 
  Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3076 9843 3079 9843 3083 9838 3084 9842
      3086 9842 3088 9846 3092 9844 3093 9842
      3094 9841 3095 9845 3098 9844 3101 9846
      3103 9844 3103 9791 3090 9784 3079 9796
      3073 9799 3075 9813 3074 9837

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
1 follow-up statement
782 
WGUS74 KEWX 060002
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
702 PM CDT Sat Jul 5 2025

TXC053-060012-
/O.EXP.KEWX.FF.W.0068.000000T0000Z-250706T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burnet TX-
702 PM CDT Sat Jul 5 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR BURNET COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures. We have 
replaced this warning with a Flood Advisory.

A Flood Watch remains in effect until 1000 PM CDT for a portion of 
south central Texas.

&&

LAT...LON 3076 9843 3079 9843 3083 9838 3084 9842
      3086 9842 3088 9846 3092 9844 3093 9842
      3094 9841 3095 9845 3098 9844 3101 9846
      3103 9844 3103 9791 3090 9784 3079 9796
      3073 9799 3075 9813 3074 9837

$$

BF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:03 PM CDT, 36 minutes earlier. Its key messages:

  • Threat of Flash Flooding from slow moving and repeat heavy rains this evening. A Flood Watch remains in effect for the Hill Country and I-35 corridor through 10 PM CDT.
  • Continued unseasonably wet and "cool" into Monday.
  • Turning seasonably drier and warmer next week.
Area forecast discussion, Jul 5, 3:03 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
303 PM CDT Sat Jul 5 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...

- Threat of Flash Flooding from slow moving and repeat heavy
  rains this evening. A Flood Watch remains in effect for the
  Hill Country and I-35 corridor through 10 PM CDT.

- Continued unseasonably wet and "cool" into Monday.

- Turning seasonably drier and warmer next week.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 250 PM CDT Sat Jul 5 2025

A mid level MCV and unusually moist airmass continue move
across our CWA. Forcing by this feature will generate rounds of
showers and isolated thunderstorms. Storm motion will be slow.
The tropical nature of the airmass is leading to efficient warm
rain processes. As a result, locally heavy rain will be possible
this evening. New rainfall of 1 to 3 inches with isolated
amounts up to 5 inches is possible. This rain will aggravate
ongoing flooding and likely create new flooding as soils are
saturated making runoff more rapid. The heaviest rains will be
over the Hill Country to along and east of the I-35 Corridor
this evening. A Flood Watch is now in effect until 10pm. Most
models show the rain shifting to our western areas Sunday.
Models are showing lower rainfall totals for Sunday. The clouds
and rain areas will conspire to keep daytime temperatures below
to well below normal.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 250 PM CDT Sat Jul 5 2025

The mid level feature may remain close enough to our CWA to
generate isolated showers and isolated Monday. The airmass will
remain moist and there will be a possibility of locally heavy
downpours. Most models/ensembles show the subtropical ridge
pushing the mid level feature away from our area while bringing
increased subsidence and decreasing moisture. This will keep
rainfall out of the forecast for the remainder of this coming
week. However, the GFS shows an inverted trough moving in from
the east which could bring chances of showers and isolated
thunderstorms Tuesday and Wednesday. This solution is not in the
NBM and thus not in our forecast. Later forecasts may introduce
rain chances should this become a trend. Increased sunshine will
lead to temperatures warming to near or slightly above averages.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
(18Z TAFS)
Issued at 250 PM CDT Sat Jul 5 2025

Isolated TSRA with scattered to widespread RA continues across the I-
35 corridor, with decreasing trends in TS coverage observed over the
last 6 hours. CIGs range from MVFR to IFR within this activity but
are expected to gradually lift to VFR with isolated MVFR this
afternoon. Due to uncertainties in TS activity later today, have
maintained a PROB30 at AUS where thunder likelihood is slightly
higher than at other terminals. Expect a return of MVFR to IFR CIGs
overnight after 08Z near and over the I-35 terminals, expanding to
DRT closer to 14Z. CIGs should recover after 16Z-18Z, but timing and
rate of improvement is low confidence due to significant model
uncertainties in handling the disturbance associated with the
current shower activity over the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  92  74  93 /  30  10   0  10
Austin Bergstrom Intl Airport  74  91  74  93 /  30  10   0  10
New Braunfels Muni Airport     74  92  73  93 /  30  10   0  10
Burnet Muni Airport            72  87  72  90 /  40  30  10  10
Del Rio Intl Airport           77  93  76  94 /  10  30  10  10
Georgetown Muni Airport        74  89  73  91 /  40  10  10  10
Hondo Muni Airport             74  88  73  91 /  20  30  10  10
San Marcos Muni Airport        74  91  73  92 /  30  10   0  10
La Grange - Fayette Regional   75  93  74  93 /  10  10   0  20
San Antonio Intl Airport       75  90  75  92 /  20  20  10  10
Stinson Muni Airport           76  92  75  94 /  20  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM CDT this evening for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-Fayette-Gillespie-
Gonzales-Guadalupe-Hays-Kendall-Kerr-Lee-Llano-Medina-Travis-
Williamson-Wilson.
&&

Short-Term...05
Long-Term...05
Aviation...Tran

In the hours before

Local storm report, Jul 5, 2:49 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
249 PM CDT Sat Jul 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     Flash Flood      1 S Liberty Hill        30.65N 97.91W
07/05/2025                   Williamson         TX   Law Enforcement

            LHPD On duty law enforcement reported that
            County road 279 is underwater and Bridge is
            impassable by several feet. Flood waters are
            up 15 to 20 ft high.

&&

CJM
Local storm report, Jul 5, 2:55 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
255 PM CDT Sat Jul 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     Flash Flood      4 N Leander             30.62N 97.84W
07/05/2025                   Williamson         TX   Law Enforcement

            Law enforcement reports CR 267 is impassable
            as several feet of water is over the
            roadway.

&&

CJM
Local storm report, Jul 5, 3:01 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
301 PM CDT Sat Jul 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     Flash Flood      4 N Leander             30.62N 97.86W
07/05/2025                   Williamson         TX   Law Enforcement

            Law Enforcement reported that River Run Road
            is impassable and is under several feet of
            water. San Gabriel River is approximately
            10-15 under the bridges on 183 and is
            flowing at a high rate of speed.

&&

CJM
Local storm report, Jul 5, 3:05 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
305 PM CDT Sat Jul 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     Flash Flood      1 NW Liberty Hill       30.67N 97.92W
07/05/2025                   Williamson         TX   Law Enforcement

            Law Enforcement reports several large
            sheds/storage buildings moved off of
            property and sitting along the edge of
            Highway 29.

&&

CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:00 PM CDTRiver Flood WarningEWXLlano13 hr
Jul 4, 9:27 PM CDTAreal Flood AdvisoryEWXBurnet, Travis85 min
Jul 4, 10:52 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Travis2 hr
Jul 5, 12:00 AM CDTFlash Flood Warning Considerable damage threatEWXTravis, Williamson3 hr
Jul 5, 12:41 AM CDTFlood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 15 more45 hr
Jul 5, 12:41 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXTravis4 hr
Jul 5, 2:04 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Williamson4 hr
Jul 5, 2:47 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Travis, Williamson5 hr
Jul 5, 2:57 AM CDTRiver Flood WarningEWXWilliamson24 hr
Jul 5, 4:44 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet4 hr
Jul 5, 4:59 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXBurnet, Travis, Williamson14 hr
Jul 5, 6:40 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more3 hr
Jul 5, 8:16 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Gonzales, Guadalupe6 hr
Jul 5, 8:56 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell3 hr
Jul 5, 9:16 AM CDTFlash Flood Warning Considerable damage threatEWXWilliamson5 hr
Jul 5, 9:21 AM CDTFlash Flood Warning Considerable damage threatEWXGuadalupe5 hr
Jul 5, 9:46 AM CDTFlash Flood Warning Considerable damage threatEWXComal, Hays6 hr
Jul 5, 10:19 AM CDTFlash Flood Warning Considerable damage threatEWXTravis9 hr
Jul 5, 10:32 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal5 hr
Jul 5, 11:04 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatEWXComal7 hr
Jul 5, 11:50 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal3 hr
Jul 5, 12:33 PM CDTRiver Flood WarningEWXComal, Guadalupe7 hr
Jul 5, 12:33 PM CDTRiver Flood WarningEWXComal, Guadalupe7 hr
Jul 5, 1:42 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet6 hr
Jul 5, 1:55 PM CDTAreal Flood AdvisoryEWXGuadalupe77 min
Jul 5, 2:04 PM CDTAreal Flood AdvisoryEWXCaldwell, Gonzales, Guadalupe3 hr
Jul 5, 2:20 PM CDTAreal Flood AdvisoryEWXBexar, Comal2 hr
Jul 5, 2:23 PM CDTAreal Flood AdvisoryEWXWilliamson97 min
Jul 5, 3:12 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Burnet, Llano4 hr
Jul 5, 3:32 PM CDTAreal Flood AdvisoryEWXComal65 min
Jul 5, 3:35 PM CDTAreal Flood AdvisoryEWXBexar, Comal63 min
Jul 5, 6:25 PM CDTAreal Flood AdvisoryEWXComal3 hr
Jul 5, 6:57 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
Jul 5, 6:59 PM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.